Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 39, NWS Cheyenne, WY

June 4, 2015Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 4, 2015, 1:50 PM MDT for Laramie County, Wyoming. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2015, 1:50 PM MDT (19:50 UTC)
Expired
Jun 4, 2015, 2:30 PM MDT
In force
40 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 23 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 2:24 PM MDTHAIL 1.512 Sse Horse Creek, WY
Jun 4, 2:29 PM MDTHAIL 1.7513 Nw Cheyenne, WY
Jun 4, 2:31 PM MDTHAIL 1.51 N Federal, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1510 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WUUS55 KCYS 041950
SVRCYS
WYC021-042030-
/O.NEW.KCYS.SV.W.0039.150604T1950Z-150604T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
150 PM MDT THU JUN 4 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LARAMIE COUNTY IN SOUTHEASTERN WYOMING...

* UNTIL 230 PM MDT

* AT 149 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITAKER...
  OR 15 MILES NORTHWEST OF CHEYENNE...MOVING SOUTHEAST AT 5 MPH.

  HAZARD...PING PONG SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  WHITAKER...FEDERAL AND RANCHETTES. 

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 18 AND
30.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL MAY OCCUR WITH THIS STORM AND LEAD TO FLASH 
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4132 10513 4144 10493 4133 10468 4112 10503
      4122 10511
TIME...MOT...LOC 1949Z 313DEG 5KT 4133 10495 

HAIL...1.50IN
WIND...<50MPH

$$

LIEBL
2 follow-up statements
581 
WWUS55 KCYS 042006
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT THU JUN 4 2015

WYC021-042030-
/O.CON.KCYS.SV.W.0039.000000T0000Z-150604T2030Z/
LARAMIE WY-
206 PM MDT THU JUN 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR SOUTHWESTERN LARAMIE COUNTY...

AT 205 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST 
OF FEDERAL...OR 14 MILES NORTHWEST OF CHEYENNE...MOVING SOUTH AT 5 
MPH.

HAZARD...PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
FEDERAL AND RANCHETTES. 

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 18 AND
28.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 4129 10512 4142 10491 4131 10471 4112 10503
      4122 10511
TIME...MOT...LOC 2005Z 319DEG 5KT 4131 10497 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...<50MPH

$$

HAMMER
189 
WWUS55 KCYS 042022
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
222 PM MDT THU JUN 4 2015

WYC021-042030-
/O.CON.KCYS.SV.W.0039.000000T0000Z-150604T2030Z/
LARAMIE WY-
222 PM MDT THU JUN 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR WEST CENTRAL LARAMIE COUNTY...

AT 221 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FEDERAL...OR
15 MILES NORTHWEST OF CHEYENNE...MOVING SOUTH AT 5 MPH.

HAZARD...PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
FEDERAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR SOUTHEASTERN
WYOMING.

LAT...LON 4139 10496 4125 10485 4116 10506 4122 10511
      4129 10512
TIME...MOT...LOC 2021Z 005DEG 5KT 4128 10502 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...<50MPH

$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:58 PM MDT, 52 minutes earlier.

Area forecast discussion, Jun 4, 12:58 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1258 PM MDT THU JUN 4 2015

.UPDATE...
ISSUED AT 1248 PM MDT THU JUN 4 2015

MAIN FORECAST CONCERNS THIS AFTERNOON WILL BE THE ONGOING FLOODING
ACROSS NIOBRARA COUNTY AND THE POTENTIAL FOR SEVERE WEATHER ACROSS
THE HIGH PLAINS. 0-6KM SHEAR APPEARS TO BE LESS COMPARED TO
YESTERDAY AND GENERALLY AROUND 40 TO 45 KNOTS. THERE IS STILL
PLENTY OF MOISTURE AND INSTABILITY WITH CAPE VALUES FORECAST TO BE
BETWEEN 1500 TO 2500 J/KG TODAY. THERE IS A CONVERGENCE BOUNDARY
NEAR THE LARAMIE RANGE WITH SOUTH WINDS TO THE WEST...AND EAST
WINDS ACROSS THE HIGH PLAINS. BELIEVE THIS WILL BE THE MAIN
FORCING MECHANISM FOR CONVECTION TO INITIATE ONCE THE CAP WEAKENS
SOMETIME THIS AFTERNOON. THESE THUNDERSTORMS MAY BECOME SEVERE
ONCE THEY MOVE ACROSS THE HIGH PLAINS WITH LARGE HAIL...HEAVY
RAINFALL...AND STRONG WINDS POSSIBLE.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 430 AM MDT THU JUN 4 2015

THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST IS THE WHEN
THE CONVECTION WILL FIRE UP NEXT.

TODAY-TONIGHT:
LATEST RADAR LOOP WAS SHOWING THE BULK OF THE CONVECTION
ROLLING THROUGH SOUTHWEST SOUTH DAKOTA WITH ONLY A FEW SHOWERS IN
THE NEBRASKA PANHANDLE AND A CLUSTER OF SHOWERS AND ISOLATED
THUNDERSTORMS IN NIOBRARA COUNTY. EARLIER TONIGHT CENTRAL AND
SOUTHWEST NIOBRARA COUNTY RECEIVED A HUGE AMOUNT OF RAINFALL. IN
FACT...DUAL POL RADAR ESTIMATES WERE SHOWING RAINFALL AMOUNTS
RANGING FROM 4 TO 6 INCHES BETWEEN MANVILLE AND KEELINE WITH MOST
OF THAT RAINFALL TAKING PLACE IN ABOUT TWO TO THREE HOURS. THESE
INTENSIVE RAINFALL RATES YIELDED TO SEVERAL HIGHWAYS BEING CLOSED
DUE TO HIGH WATER. IN ADDITION...THERE IS FLOOD WAVE TAKING PLACE
ALONG THE NIOBRARA RIVER THAT JUST REACHED THE OUTSKIRTS OF LUSK
DURING THE LAST HOUR OR SO. NOT ONLY HAVE HIGHWAYS BEEN
CLOSED...THERE HAS BEEN EVACUATIONS IN THE TOWN OF MANVILLE AND
LUSK. THE ONLY GOOD THING ABOUT THIS SITUATION IS THAT THE
RAINFALL HAS ENDED ACROSS THIS REGION FOR NOW.

ANOTHER CONCERN THIS MORNING IS THE FOG POTENTIAL ACROSS AREAS
BETWEEN THE I-80 SUMMIT AND CHEYENNE. THIS AREA OF FOG SHOULD
GRADUALLY LIFT BY MID MORNING. ONCE THE CLOUDS EXIT THE AREA...AREAS
ALONG AND EAST OF THE LARAMIE RANGE WILL NEED TO GET PREPARED FOR
THE NEXT ROUND OF STRONG TO SEVERE STORMS. IN FACT...THE INSTABILITY
MAY BE GREATER TODAY THAN YESTERDAY. LAPS DATA IS CURRENTLY IS
SHOWING 1500J/KG OF CAPE AT THIS HOUR...BUT ONCE THE SUN COMES OUT
WE MAY SEE INSTABILITY VALUES CLIMB TO 2500-4000 J/KG EAST OF THE
LARAMIE RANGE WITH HIGHEST VALUES IN THE NEBRASKA PANHANDLE. THE
SHEAR VALUES APPEAR TO BE MORE MARGINAL DUE TO WEAKER FLOW ALOFT
AROUND 6KM. LATEST WATER VAPOR LOOP IS ALSO SHOWING NOT AS MUCH
EVIDENCE OF ANY STRONG WAVES KICKING OUT OF THE SOUTHWEST WHICH
MAY LIMIT THE STRENGTH OF THE MID LEVEL FLOW. AS A RESULT...MOST
OF THE CONVECTION MAY END UP BEING DIURNALLY/OROGRAPHIC DRIVEN
TODAY DUE TO DIFFLUENT FLOW ALOFT. THE CAP MAY ALSO TRY TO HOLD ON
SIMILAR TO YESTERDAY WHICH MAY DELAY THE STORMS FROM GETTING GOING
UNTIL LATER IN THE DAY. ALTHOUGH...IF ANY STORMS DO GET GOING THEY
WILL CERTAINLY HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE
HAIL/DAMAGING WINDS AND HEAVY RAINFALL BEING THE MAIN THREATS
WHICH COULD LAST UNTIL SUNSET AS THE STORMS SLOWLY PUSH EAST.

FRIDAY-SATURDAY:
THE CLOSED UPPER LEVEL LOW IN THE DESERT SOUTHWEST WILL SLOWLY PUSH
EAST DURING THE NEXT COUPLE OF DAYS. AS THIS OCCURS...WE SHOULD SEE
THE MID LEVEL WINDS INCREASE AGAIN FROM THE SOUTH-SOUTHWEST ON
FRIDAY WHICH MAY BRING OUR NEXT ROUND OF SEVERE WEATHER DUE TO
PLENTY OF INSTABILITY IN PLACE. HARD TO SAY WHAT WILL BE IN STORE
FOR US ON SATURDAY...BUT WITH SUCH HIGH DEWPOINTS REMAINING IN
PLACE COMBINED WITH MORE SUBTLE WAVES MOVING THROUGH THE DIFFLUENT
FLOW WE MAY END UP HAVING ANOTHER ROUND OF STRONG TO SEVERE
STORMS.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 430 AM MDT THU JUN 4 2015

MEDIUM-RANGE MODEL GUIDANCE PROGS THE UPPER LOW CENTERED OVER NEVADA
AND UTAH TO WEAKEN INTO AN OPEN WAVE AS IT CROSSES THE CENTRAL ROCKIES
AND GREAT PLAINS THIS WEEKEND. UPPER LEVEL DIFFLUENCE COMBINED WITH
PASSING WEAK DISTURBANCES AND MOIST CONVERGENT LOW LEVEL FLOW WILL KEEP
SCATTERED SHOWERS AND TSTORMS IN THE FORECAST SATURDAY NIGHT THROUGH
SUNDAY NIGHT. A BIT LESS CONVECTIVE COVERAGE EXPECTED MONDAY AS BETTER
MOISTURE AND LIFT WILL BE SITUATED OVER COLORADO. A DRIER AND SOMEWHAT
MORE STABLE AIR MASS RETURNS TUESDAY AND WEDNESDAY AS A UPPER RIDGE
DOMINATES THE CWA. CANNOT COMPLETELY RULE OUT ISOLATED DIURNAL CONVECTION
OVER THE SNOWY...SIERRA MADRE AND SOUTH LARAMIE RANGES AS WELL AS EASTERN
WY INTO NORTHERN NE PANHANDLE. TEMPERATURES WILL WARM 3 TO 5 DEGREES
EACH DAY WITH HIGHS IN THE 70S TO LOW 80S TUESDAY AND WEDNESDAY. IT
WILL TURN SLIGHTLY COOLER THURSDAY FOLLOWING THE PASSAGE OF A WEAK
PACIFIC FRONT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1214 PM MDT THU JUN 4 2015

LOW STRATUS DECK REMAINS IN PLACE OVER THE WESTERN NEBRASKA
PANHANDLE THIS AFTEROON WITH MOSTLY MVFR. MVFR TO CONTINUE THROUGH
TODAY THEN LIKELY DROPPING TO IFR TONIGHT WITH THE STRATUS AND
POSSIBLY FOG MOVING WESTWARDS INTO SOUTHEAST WYOMING. ALSO SHOWERS
AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH SOME
THUNDERSTORMS CONTINUING INTO THE OVERNIGHT HOURS. LARGE HAIL WILL
BE POSSIBLE WITH SOME STORMS.

&&

.FIRE WEATHER...
ISSUED AT 338 AM MDT THU JUN 4 2015

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
PERSIST ACROSS THE AREA THROUGH THE WEEKEND. THIS WILL RESULT IN
MOIST SOIL CONDITIONS WHICH WILL SUPPRESS ANY FIRE STARTS OR
WILDFIRE BEHAVIOR. THESE SATURATED SOILS WILL ALSO ALLOW FOR THE
GREEN-UP CONDITIONS TO CONTINUE.

&&

.HYDROLOGY...
ISSUED AT 338 AM MDT THU JUN 4 2015

TORRENTIAL RAINFALL ACROSS SOUTHERN NIOBRARA COUNTY LAST NIGHT
PRODUCED FLASH FLOODING. RADAR ESTIMATES 4 TO 6 INCHES FELL IN 2
TO 3 HOURS WITH A FLOOD WAVE PUSHING ALONG THE NIOBRARA RIVER
DOWNSTREAM. LAW ENFORCEMENT OFFICIALS EVACUATED RESIDENTS ALONG
THE RIVER NEAR MANVILLE.

MEANWHILE...THE LARAMIE RIVER NEAR FORT LARAMIE AND AT LARAMIE AS
WELL AS THE UPPER NORTH PLATTE RIVER AT SARATOGA WILL CONTINUE TO
DEAL WITH HIGH WATER LEVELS DUE TO SNOWMELT RUNOFF...RAINFALL AND
RESERVOIR RELEASES. ALONG THE LOWER NORTH PLATTE...HENRY NE WILL
FLUCTUATE BETWEEN 5.2 AND 5.4 FEET TODAY THEN SLOWLY FALL TO 5
FEET THIS WEEKEND. MITCHELL NE WILL FALL SLOWLY FROM 8.4 FEET BUT
REMAIN ABOVE FLOOD STAGE THROUGH SATURDAY NIGHT. THESE FORECASTS
ARE SUBJECT TO CHANGE GIVEN THE ADDITIONAL RAINFALL AND RELEASES
FROM THE GLENDO AND GUERNSEY RESERVOIRS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...TJT
SHORT TERM...REC
LONG TERM...MAJ
AVIATION...SML
FIRE WEATHER...REC
HYDROLOGY...MAJ
Hazardous weather outlook, Jun 4, 4:48 AM MDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
448 AM MDT THU JUN 4 2015

WYZ101>119-051100-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
448 AM MDT THU JUN 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT
MORE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON WITH SOME OF THESE STORMS BECOMING SEVERE. THE MAIN
THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
THE STORMS WILL GENERALLY MOVE FROM WEST TO EAST AT SPEEDS OF 10
TO 20 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE THREAT FOR MORE THUNDERSTORMS IS EXPECTED TO LINGER THROUGH
THE WEEKEND. SOME OF THESE STORMS WILL ONCE AGAIN HAVE THE CHANCE
OF BECOMING STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL BE POSSIBLE TODAY AND THIS
EVENING. SPOTTERS ARE URGED TO REPORT SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE TODAY AND THIS EVENING.

NEZ002-003-019>021-054-055-095-096-051100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
448 AM MDT THU JUN 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

MORE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON WITH SOME OF THESE STORMS BECOMING SEVERE. THE MAIN
THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
THE STORMS WILL GENERALLY MOVE FROM WEST TO EAST AT SPEEDS OF 10
TO 20 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE THREAT FOR MORE THUNDERSTORMS IS EXPECTED TO LINGER THROUGH THE
WEEKEND. SOME OF THESE STORMS WILL ONCE AGAIN HAVE THE CHANCE OF
BECOMING STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL BE POSSIBLE TODAY AND THIS
EVENING. SPOTTERS ARE URGED TO REPORT SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE TODAY AND THIS EVENING.

In the hours before

Special weather statement, Jun 4, 1:26 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
126 PM MDT THU JUN 4 2015

WYZ102-108-042015-
GOSHEN COUNTY WY-NIOBRARA COUNTY WY-
126 PM MDT THU JUN 4 2015

...SPECIAL WEATHER STATEMENT...

AT 124 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
WITH HEAVY RAINFALL OVER LUSK. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL
IMPACT CLEAN UP EFFORTS IN LUSK FROM LAST NIGHTS HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
LUSK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4274 10461 4288 10454 4284 10419 4259 10431
TIME...MOT...LOC 1924Z 288DEG 4KT 4277 10444

TJT
Special weather statement, Jun 4, 1:37 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
137 PM MDT THU JUN 4 2015

WYZ117-118-042015-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
137 PM MDT THU JUN 4 2015

...SPECIAL WEATHER STATEMENT...

AT 137 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WHITAKER...OR 15 MILES NORTHWEST OF CHEYENNE...MOVING SOUTHEAST AT 5
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RANCHETTES...NORTH CHEYENNE AND WHITAKER.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 15 AND
32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4135 10504 4149 10482 4132 10456 4113 10496
TIME...MOT...LOC 1937Z 326DEG 5KT 4135 10493

TJT

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 6:48 PM MDTSpecial Weather StatementCYSPlatte27 min
Jun 3, 6:52 PM MDTSpecial Weather StatementCYSConverse23 min
Jun 3, 7:04 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte41 min
Jun 3, 7:14 PM MDTSpecial Weather StatementCYSConverse46 min
Jun 3, 7:21 PM MDTSpecial Weather StatementCYSLaramie39 min
Jun 3, 7:36 PM MDTSpecial Weather StatementCYSConverse39 min
Jun 3, 7:41 PM MDTSevere Thunderstorm WarningCYSConverse36 min
Jun 3, 7:58 PM MDTSpecial Weather StatementCYSPlatte47 min
Jun 3, 8:03 PM MDTSevere Thunderstorm WarningCYSConverse, Goshen, Niobrara, Platte42 min
Jun 3, 8:25 PM MDTSevere Thunderstorm WarningCYSLaramie50 min
Jun 3, 8:43 PM MDTSevere Thunderstorm WarningCYSGoshen, Niobrara, Platte47 min
Jun 3, 9:07 PM MDTSpecial Weather StatementCYSConverse38 min
Jun 3, 9:34 PM MDTSevere Thunderstorm WarningCYSConverse, Goshen, Niobrara, Platte41 min
Jun 3, 10:06 PM MDTSpecial Weather StatementCYSConverse39 min
Jun 3, 10:15 PM MDTFlash Flood WarningCYSConverse, Goshen, Niobrara, Platte4 hr
Jun 3, 10:16 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara, Platte44 min
Jun 3, 10:59 PM MDTSevere Thunderstorm WarningCYSNiobrara46 min
Jun 3, 11:08 PM MDTSpecial Weather StatementCYSConverse52 min
Jun 3, 11:46 PM MDTSevere Thunderstorm WarningCYSNiobrara44 min
Jun 4, 12:05 AM MDTFlash Flood WarningCYSNiobrara3 hr
Jun 4, 12:09 AM MDTSpecial Weather StatementCYSConverse51 min
Jun 4, 12:47 AM MDTSpecial Weather StatementCYSNiobrara43 min
Jun 4, 2:16 AM MDTFlash Flood WarningCYSConverse, Goshen, Niobrara, Platte3 hr
Jun 4, 3:00 AM MDTFlash Flood Warning EmergencyCYSNiobrara6 hr
Jun 4, 5:21 AM MDTAreal Flood WarningCYSConverse, Goshen, Niobrara, Platte6 hr
Jun 4, 8:59 AM MDTFlash Flood Warning EmergencyCYSNiobrara3 hr
Jun 4, 11:17 AM MDTAreal Flood AdvisoryCYSNiobrara4 hr
Jun 4, 11:50 AM MDTFlash Flood WarningCYSNiobrara4 hr
Jun 4, 1:26 PM MDTSpecial Weather StatementCYSNiobrara49 min
Jun 4, 1:37 PM MDTSpecial Weather StatementCYSLaramie38 min
Jun 4, 2:16 PM MDTSpecial Weather StatementCYSNiobrara44 min
Jun 4, 2:30 PM MDTSevere Thunderstorm WarningCYSLaramie45 min
Jun 4, 2:34 PM MDTSevere Thunderstorm WarningCYSGoshen, Niobrara, Platte41 min
Jun 4, 2:49 PM MDTSpecial Weather StatementCYSPlatte41 min
Jun 4, 3:12 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte48 min
Jun 4, 3:25 PM MDTSpecial Weather StatementCYSLaramie50 min
Jun 4, 3:47 PM MDTSpecial Weather StatementCYSPlatte43 min
Jun 4, 4:00 PM MDTSevere Thunderstorm WarningCYSPlatte30 min
Jun 4, 4:18 PM MDTAreal Flood AdvisoryCYSNiobrara12 hr
Jun 4, 4:18 PM MDTSpecial Weather StatementCYSLaramie42 min
Jun 4, 4:27 PM MDTSevere Thunderstorm WarningCYSAlbany, Platte48 min
Jun 4, 5:17 PM MDTSevere Thunderstorm WarningCYSPlatte43 min
Jun 4, 5:29 PM MDTSpecial Weather StatementCYSConverse31 min
Jun 4, 5:44 PM MDTSevere Thunderstorm WarningCYSConverse46 min
Jun 4, 5:57 PM MDTFlash Flood WarningCYSPlatte3 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.